MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (SINGLEPACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (SINGLEPACK)
Model Number C7411SEA
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3006697299-2023-00044.3006697299-2023-00046.A facility reported that cusa clarity 36khz curved extended microtip (c7411sea) was used during a "craniotomy occipital right side" for tumor removal, and the patient received a superficial burn on the right scapula and was given first aid treatment with betadine and a duoderm dressing.The handpiece was apparently rested on the scapula on top of the surgical drape.The surgeon's gown had a burn through his surgical gown but had no personal injury.There was no delay in surgery reported.
 
Additional Manufacturer Narrative
The cusa clarity 36khz curved extended (c7411sea) was not returned for evaluation; therefore, an evaluation of the device could not be performed and the root cause could not be determined.However, based on an evaluation performed by an integra field service technician of the console and handpiece, which found that the aspiration pump had failed, and the information received from the customer stating the following: "the handpiece was apparently rested on the scapula on top of the surgical drape, so the handpiece was intentionally put there, no further details are available on how exactly the burn occurred", it is most likely that the handpiece overheated due to it being inadvisably placed on a drape on the patient's scapula, causing both the actuator pump failure and superficial burn to the patient.Additionally, the cusa clarity 36khz handpiece ifu warns, ¿when the handpiece is connected to a cusa® clarity system that is powered on, but the handpiece is not in use, keep the handpiece away from the patient.Place the handpiece on a sterile, flat, dry, nonconductive, and highly visible surface." if additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ (SINGLEPACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16877461
Report Number3006697299-2023-00045
Device Sequence Number14910338
Product Code LFL
UDI-Device Identifier10381780126409
UDI-Public10381780126409
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC7411SEA
Device Catalogue NumberC7411SEA
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/05/2023
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(C7000) CUSA CLARITY 36 KHZ HANDPIECE.; (C7036) CUSA CLARITY 36 KHZ HANDPIECE.
Patient SexFemale